MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. LASSO® NAV CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC. LASSO® NAV CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Catalog Number DLN1215CT
Medical Device Problem Codes Entrapment of Device (1212); Mechanical Jam (2983)
Health Effect - Clinical Codes Rupture (2208); No Code Available (3191)
Date of Event 01/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.The device history record (dhr) for the lot number 17702333l has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) male patient underwent an ablation procedure for atrial flutter with a lasso® nav catheter and suffered a cardiac valve rupture requiring surgical intervention.At an unknown phase of the procedure, while a lasso® nav catheter was used, one of the catheter electrodes twisted the chordae tendineae.A cardiac valve rupture occurred, and a thoracic surgery was required.It is unknown if extended hospitalization was required as a result of the adverse event.There¿s no information regarding patient¿s outcome or physician¿s causality opinion.Post-procedure, the patient still feels a dull pain in the chest that prevents him from doing his normal daily activities, he must stay resting at home.The disease has not been cured, recurrent occasionally.Multiple attempts have been made to gain clarification on this event with no response.Should any new information be obtained it will be assessed and processed accordingly.
 
Additional Manufacturer Narrative
Additional information was received on (b)(6) 2018.The loop of the catheter got stuck in a fully contracted position and the knob/piston was unable to be turned/pushed up and down.There was difficulty in trying to remove the catheter from the patient¿s body and a valve rupture occurred.There were no physical damages observed at the distal end of the catheter.Physician¿s opinion regarding the cause of the adverse event is that it was procedure and patient condition-related.The outcome of the adverse event is worsened as the surgery caused the patient's body hurts and the patient feels a dull pain in chest.He could not work, and the atrial flutter was not cured.The new information of the loop stuck is also mdr reportable.Manufacturer's ref.No: (b)(4).

Brand Name
LASSO® NAV CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key7786533
Report Number2029046-2018-01953
Device Sequence Number2217880
Product Code DRF
UDI-Device Identifier10846835006780
UDI-Public10846835006780
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093376
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue NumberDLN1215CT
Device Lot Number17702333L
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/17/2018
Supplement Date Received by Manufacturer09/19/2018
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age32 YR